Search

Loading...

Monday, 26 May 2014

Kidding Myself?

OK so I admit defeat. I think I've been kidding myself that everything is fine and dandy, my skin is alright but the harsh reality is that it isn't. Right now I'm really struggling with it. I have widespread redness and I just can't stop scratching. I've actually reverted to wearing my Dreamskin pyjama tops to bed again in the hopes that I won't scratch myself silly. Yet despite my best attempts it doesn't seem to be working in my favour.

I am so upset that I'm back at this point. I do think the stress of the move has played a large role and it looks like stress will always go hand in hand with making my skin flare up.

Today I am having a moisturiser free day, laying unclothed sandwiched between a towel that I have laid out on the couch and a fleece blanket to keep me and my modesty warm. I'm so dry, itchy and flaky that I could cry.

On the plus lack of moisturiser = lack of redness.

My inner thighs 

Left arm

Chest

Close up of chest

Right side of face

Left side of face

Scabby, weeping, flaky ear.

The back of my right knee

Back of right arm, I've tried to capture the weepy bit which is shadowed at the top.

Thursday, 22 May 2014

1yr Post Topical Steroids

So the day has arrived, it has been exactly one whole year since I ceased the usage of topical steroid creams.

Without a doubt it was definitely the right decision to make. My health was rapidly deteriorating and I was just becoming more and more ill with constant infections both of the skin and otherwise, an overwhelming tiredness that would force me to take naps and ever worsening allergies. I was a mess. In fact, it wasn't until August of last year when I discontinued taking immunosuppressants that my body finally stopped being so overwhelmed and my immune system could finally start to function again normally.

What I can conclude over this past year and why I think topical steroid withdrawal is the best thing to do if you realise your skin is addicted and your eczema is so severe that you rely solely on these "magical" creams, is that I am in a much better place than I was. I have had far fewer infections, I don't have the infamous red sleeves any more, my eyebrows have grown back in, less visits to the hospital, the way my face rashes (it doesn't have the appearance of looking fully sun burnt, bar my nose any more but instead tends to be blotchy if anything), being able to get dressed sooner after showering, no need for excessive moisturiser, my heat induced urticaria is a lot better and I can even eat spicy foods now without rashing... the list goes on and on but they are all I can think of right now.

My allergies have diminished dramatically. Despite having lived with cats my entire life, out of the blue I just became massively allergic to them and in just a few months, funnily around the time that I was uptaking my use of steroid creams, my allergies became so severe that within just hours of being in the same house as them I would break out in full body hives and have an acute asthma attack. I would always, always be sent on my way to A&E at the hospital whenever I visited home. Yet now, I can stand to be in the same room as the cats, we're not at picking up and stroking level yet, but I can and have lasted for more than 9 hours in their presence and my skin hasn't flared so ridiculously nor has my asthma been an issue. Remarkable.

I won't lie to you, I'm not in a brilliant place right now. I'm still flaring as I was in my previous post on my face, neck, chest, stomach, hips, arms and inner thighs but my back is pale and smooth, as are my lower legs and feet. I still have scars from the excessive scabbing from my bout of MRSA last year but these are becoming less and less noticable as time goes by.

I am however still able to go to work and get dressed and go out when I need to, but just recently I've been reverting to having some "recovery" days just to help my body along. The stresses of moving to a new city have obviously taken their toll and I am an overly anxious person who worries about every little pointless detail so it isn't any wonder really that I would be having a flare. I do however think my current rash has the appearance of a yeast infection so am taking a course of anti-fungal tablets, just in case, and hopefully this will get rid of it.

I must also make a point of how apologetic I am for not getting round to responding to your comments and emails, believe me I do read each and every one of them and am hugely humbled by your support and knowledge that my blog has helped you, but I just don't seem to have had a great deal of time to reply at present. It is definitely appreciated though and I thank you <3.


Monday, 12 May 2014

11.5 Months Off Topical Steroids

Wow, sorry for my lengthy absence but I think I can be excused seeing as I'm now living in Leeds and only just got my internet back this morning!

The eczema herpeticum was short lived and only lasted for a week at most. The Aciclovir tends to do a decent job of kicking it in the bum and stopping it from progressing further. Since then though my skin has been suffering from a rash which has probably developed into an infection but I haven't signed up to a doctors yet so there's not a lot I can do about it other than try to manage it myself. I do think a lot of what I'm going through now is just from the stress of moving and starting a new job (first day tomorrow!).

I am having up and down days, most notably this weekend where I attended a family wedding and managed to last an entire 11 hours before I just had to succumb to the itch. My poor car is a bit of a mess now. Please hoover it Shane if you're reading xD but it was impressive nonetheless!

I missed informing you of my 11 months of steroid withdrawal which happened 3 weeks ago now but I will be coming up to a year soon and I'm not in the best shape, but I am still managing which is good enough for me.

Shane's phone seems to be rubbish when I want it to depict my redness but when I want to take a nice photo of the two of us I'm suddenly redder than ever!

NSFW so under a cut.

Hope everyone else is well?x

P.S. this is my 100th post!